MAUDE Adverse Event Report: TERUMO BCT, INC. SPECTRA OPTIA®; SEPARATOR, AUTOMATED, BLOOD CELL, DIAGNOSTIC

TERUMO BCT, INC. SPECTRA OPTIA®; SEPARATOR, AUTOMATED, BLOOD CELL, DIAGNOSTIC
Model Number 12220
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
We had three spectra optia apheresis system set ups malfunction and needed replaced.I contacted spectra on [date redacted] the tubing cracked inside centrifuge and sprayed blood inside machine.Spectra stated a tech would come out to clean machine and they would compensate our facility for the faulty equipment.Since then, we had another set up fail lot number 2503103341 red 12220 expire 2027-03-01 and a third set up lot number 2502183141 ref 12220 expires 2027-02-01.These last two failures were caught during set up.

Brand Name
SPECTRA OPTIA®
Common Device Name
SEPARATOR, AUTOMATED, BLOOD CELL, DIAGNOSTIC
Manufacturer (Section D)
TERUMO BCT, INC.
10811 west collins ave.
lakewood CO 80215
MDR Report Key22962993
Report Number22962993
Device Sequence Number9636017
Product Code GKT
UDI-Device Identifier05020583122208
UDI-Public(01)05020583122208
Combination Product (Y/N)N
Initial Reporter StateOH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/15/2025
Report Date (Section F) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number12220
Device Catalogue Number12220
Device Lot Number2502183141
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Device Age5 MO
Event Location Hospital
Date Report to Manufacturer09/04/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/04/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA07/15/2025